Hail, Harper
- When
- April 10, 10:55 AM CST
- Where
- Harper County, 1 mi NW of Harper
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.300, -98.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 10, 3:12 AM CST, 7 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 AM CDT TUE APR 10 2001 ALTHOUGH THE MAIN CONCERN IS BIG SYSTEM COMING OUT INTO THE PLAINS LATER TONIGHT...TODAYS FORECAST IS NOT ENTIRELY CUT AND DRY. MODELS ARE INDICATING THAT FRONTAL BOUNDARY WILL LIFT NORTH TOWARDS THE KS/NE BORDER BY THIS AFTN. CURRENT SFC WINDS HAVE ALREADY SHIFTED AROUND TO THE SOUTHEAST AT ICT SO MODELS MAY BE DOING OK. WITH THE FRONT LIFTING NORTHWARD...DEWPTS WILL SOAR BACK INTO THE MID 60S ACROSS THE CWA TODAY...SO TEMPS ARE GOING TO BE A MAJOR CONCERN. THE CLOUD COVER OF THE AREA THIS MORNING IS STILL RATHER SCT-BKN...ALTHOUGH IT HAS BEEN INCREASING. WILL LEAN TOWARDS THE WARMER MAV NUMBERS AND SLIGHTLY ABOVE ACROSS SOUTHERN SECTIONS WITH READINGS NEAR 80 TO LOW 80S WITH UPPER 70S ACROSS CEN KS. SATELLITE IS INDICATING A WEAK SHORTWAVE MOVING THRU NEW MEXICO WHICH WILL MOVE ACROSS KS BY LATE MORNING/EARLY AFTERNOON. IF THERE ARE ENOUGH BREAKS IN THE CLOUD COVER WE MAY BE ABLE TO GET A FEW STORMS GOING... HOWEVER MAIN FOCUS SHOULD BE FARTHER NORTH ALONG THE FRONT. MAIN SHORTWAVE COMES OUT LATE TONIGHT/EARLY WED MORNING...STILL FEELING DEJA-VU WITH THE STORM SYSTEM LAST FRIDAY. MAIN DIFFERENCE WILL BE THAT THIS SYSTEM WILL BE MOVING THROUGH THE CWA A FEW HOURS LATER. ALTHOUGH A FEW SUPERCELLS ARE POSSIBLE OUT AHEAD OF THE MAIN LINE...EXPECT THAT THE MAIN THREAT WILL BE A SQUALL LINE PUSHING ACROSS THE CWA WITH HIGH WINDS AND HAIL THE MAIN CONCERN. DRY SLOT WORKS INTO THE AREA BY WED MORNING. NGM/AVN ARE A LOT QUICKER AND FARTHER NORTH WITH THE DRY SLOT THAN THE ETA/MESO-ETA. DRY SLOT WORKS THROUGH THE STATE BY 18Z WED SO ANY WILL KEEP MENTION OF ANY POPS TO THE MORNING HOURS. WINDS WILL BE HOWLING SIMILAR TO THE LAST EVENT. WILL GO BREEZY TODAY...AND THEN WINDY TONIGHT AND THROUGH WED AS 850MB INCREASE TO AT LEAST 50KTS BOTH TONIGHT AHEAD OF THE MAIN LINE AND ON WED IN THE DRY SLOT. SYSTEM IS FORECAST TO RACE OUT OF THE REGION BY WED EVENING SO WINDS SHOULD BE BACK TO NORMAL AROUND MIDNIGHT. NOONAN FCSTID = 15 ICT 80 57 70 43 / 30 80 20 5 HUT 79 55 69 42 / 40 80 20 5 EWK 80 55 70 43 / 40 80 20 5 EQA 80 57 71 43 / 40 80 20 5 WLD 81 57 72 43 / 30 80 20 5 RSL 79 54 67 41 / 40 80 20 5 GBD 80 54 68 41 / 40 80 20 5 SLN 79 54 68 42 / 40 80 20 5 MPR 80 54 69 43 / 40 80 20 5 CFV 82 60 73 45 / 30 80 30 10 CNU 82 60 73 45 / 40 80 30 10 K88 82 60 72 45 / 40 80 30 10 .ICT...NONE.
KSZ067>072-082-083-091>096-098>100-100100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
955 AM CDT TUE APR 10 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
A WARM FRONT EXTENDED FROM SOUTHWEST KANSAS INTO CENTRAL MISSOURI...
AND IS EXPECTED TO LIFT TO THE NORTH INTO SOUTHEAST NEBRASKA BY THIS
AFTERNOON. TO THE SOUTH OF THE LOW...A DRY LINE EXTENDS SOUTH
ACROSS WESTERN OKLAHOMA INTO THE TEXAS PANHANDLE.
SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH A
SQUALL LINE SCENARIO DEVELOPING THIS EVENING...AS THE DRYLINE MOVES
EAST ACROSS THE STATE. THE MAIN THREAT THIS EVENING WILL BE LARGE
HAIL AND DAMAGING WINDS.
SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS BY LATE AFTERNOON...AND ACROSS SOUTHEAST KANSAS THIS EVENING.
BAKERKSZ067>072-082-083-091>096-098>100-102200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CDT TUE APR 10 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
A WARM FRONT EXTENDED FROM SOUTHWEST KANSAS INTO CENTRAL MISSOURI...
AND IS EXPECTED TO LIFT TO THE NORTH INTO SOUTHEAST NEBRASKA BY THIS
AFTERNOON. TO THE SOUTH OF THE LOW...A DRY LINE EXTENDS SOUTH
ACROSS WESTERN OKLAHOMA INTO THE TEXAS PANHANDLE.
SOME ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH A
SQUALL LINE SCENARIO DEVELOPING THIS EVENING...AS THE DRYLINE MOVES
EAST ACROSS THE STATE. THE MAIN THREAT THIS EVENING WILL BE LARGE
HAIL AND DAMAGING WINDS.
SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS BY LATE AFTERNOON...AND ACROSS SOUTHEAST KANSAS TTHIS EVENING.
BAKERThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257553.